|HubPages Device ID||This is used to identify particular browsers or devices when the access the service, and is used for security reasons.|
|Login||This is necessary to sign in to the HubPages Service.|
|HubPages Traffic Pixel||This is used to collect data on traffic to articles and other pages on our site. Unless you are signed in to a HubPages account, all personally identifiable information is anonymized.|
|Remarketing Pixels||We may use remarketing pixels from advertising networks such as Google AdWords, Bing Ads, and Facebook in order to advertise the HubPages Service to people that have visited our sites.|
|Conversion Tracking Pixels||We may use conversion tracking pixels from advertising networks such as Google AdWords, Bing Ads, and Facebook in order to identify when an advertisement has successfully resulted in the desired action, such as signing up for the HubPages Service or publishing an article on the HubPages Service.|
Do the side-effects of Anesthesia linger for more than 1 month?
After 3 surgeries in 5 months, I have extremely dry eyes and lips, lethargy, a sinking feeling in my stomach, and I feel like my tongue is swollen and I'm partially drugged. I don't have the symptoms 100% of the time, but probably 75% of the day. I had the same thing after the 2nd surgery, and I thought it was pain meds, but after the 3rd one I did not take any pain meds, and the symptoms got even worse. I told the nurse Anesthesist about it before the last surgery and she told me she never heard of that before. It is seriously impacting my life, and my family doctor could not offer a solution
There is nothing we know of in anesthesia that could cause those types of long term changes. To me, this doesn't mean that some people couldn't potentially have some reaction that changes their body chemistry or physiology for some time. We just don't know of it. It could be sufficiently rare that there just aren't enough reports to draw conclusions or it's an individual reaction that isn't reported by others.
With most of these type things, when we do collect enough data, it seems that a combo of meds, the preceding illness, the surgical stress, and especially the body's reaction and required inflammatory and chemical responses to such physical stress combine to cause side effects and issues.
But, that's just my best conjecture (if your docs don't have a better explanation for you). I wish I could give a better answer. I would never say "that can't happen" because we definitely don't know everything about the body and it's reactions. I can say I don't know of this being common, so it might be a particular way your body reacts. What can I recommend besides exercise, rest and fluids and follow your docs recommendations? Not much, unfortunately. I really wish I could help more! I hope you feel better soon.
I do find that people with autoimmune disorders seem to have unusual symptoms after surgery. You don't have sjogrens syndrome or other autoimmune disorder do you? I'm sure your thyroid has been checked, but if not, that's a good place to start.
Thank you for the quick response. I do not have a dry mouth, just my lips and eyes. I also went to an Opthamologist and she said anesthesia causes the dry eyes. My family doctor did a thyroid test. It has been 12 wks now and I feel the same. Thanks.
I'm sure Tahoedoc knows far more than I do, but I will weigh in. I had a surgical nurse tell me once that anesthesia symtoms can last up to 6 months. If a person is fat the anesthesia chemicals can store in the fat cells. Obviously, she was telling me this for a reason :-)
I had a hard time after one particular surgery but it was only maybe a couple of weeks.
by scoop4 years ago
Are people born with eczema or is it something that can just develop from out of nowhere?
by Audrey Selig4 years ago
What techniques do you use to forget bad thoughts or experiences that linger in your memory?It could be a breakup, divorce, jealousy or hurt or any experience that won't go away.
by Pankaj Pathak6 years ago
Do you believe that Ayurvedic Medicine can cause adverse drug reaction or side effects?
by David6 years ago
How do you feel after waking up from general anesthesia?I will leave out the details as to why I had general anesthesia but I have to admit I felt terrible afterwards. My stomach was a mess for almost a full 24...
by Rajinder Soni6 years ago
Have you got any side effects from spinal anesthesia?In 2005, I got operated for two kidney stones and they administered spinal anesthesia at RG Stone and Research Institute in East of Kailash. For a few months since my...
Copyright © 2018 HubPages Inc. and respective owners.
Other product and company names shown may be trademarks of their respective owners.
HubPages® is a registered Service Mark of HubPages, Inc.
HubPages and Hubbers (authors) may earn revenue on this page based on affiliate relationships and advertisements with partners including Amazon, Google, and others.